A rigidity result for metric measure spaces with Euclidean heat kernel
[Un résultat de rigidité pour les espaces métriques mesurés à noyau de la chaleur euclidien]
Journal de l’École polytechnique — Mathématiques, Tome 9 (2022), pp. 101-154.

Nous prouvons qu’un espace métrique mesuré équipé d’une forme de Dirichlet admettant un noyau de la chaleur euclidien est nécessairement isométrique à l’espace euclidien. Nous en déduisons une preuve alternative du célèbre théorème de presque rigidité du volume de Colding grâce à une version quantitative de notre résultat principal. Nous traitons aussi le cas d’un espace métrique mesuré équipé d’une forme de Dirichlet admettant un noyau de la chaleur sphérique.

We prove that a metric measure space equipped with a Dirichlet form admitting an Euclidean heat kernel is necessarily isometric to the Euclidean space. This helps us providing an alternative proof of Colding’s celebrated almost rigidity volume theorem via a quantitative version of our main result. We also discuss the case of a metric measure space equipped with a Dirichlet form admitting a spherical heat kernel.

Reçu le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/jep.179
Classification : 35K08,  31C25,  53C23,  53C21
Mots clés : Noyau de la chaleur, fonctions harmoniques, cône asymptotique
Gilles Carron 1 ; David Tewodrose 2

1. Université de Nantes, Département de Mathématiques 2 rue de la Houssinière, BP 92208, 44322 Nantes cedex 03, France
2. CY Cergy Paris University, AGM 2 av. Adolphe Chauvin, 95302 Cergy-Pontoise cedex, France
@article{JEP_2022__9__101_0,
     author = {Gilles Carron and David Tewodrose},
     title = {A rigidity result for metric measure spaces with {Euclidean} heat kernel},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique {\textemdash} Math\'ematiques},
     pages = {101--154},
     publisher = {\'Ecole polytechnique},
     volume = {9},
     year = {2022},
     doi = {10.5802/jep.179},
     language = {en},
     url = {https://jep.centre-mersenne.org/articles/10.5802/jep.179/}
}
TY  - JOUR
AU  - Gilles Carron
AU  - David Tewodrose
TI  - A rigidity result for metric measure spaces with Euclidean heat kernel
JO  - Journal de l’École polytechnique — Mathématiques
PY  - 2022
DA  - 2022///
SP  - 101
EP  - 154
VL  - 9
PB  - École polytechnique
UR  - https://jep.centre-mersenne.org/articles/10.5802/jep.179/
UR  - https://doi.org/10.5802/jep.179
DO  - 10.5802/jep.179
LA  - en
ID  - JEP_2022__9__101_0
ER  - 
%0 Journal Article
%A Gilles Carron
%A David Tewodrose
%T A rigidity result for metric measure spaces with Euclidean heat kernel
%J Journal de l’École polytechnique — Mathématiques
%D 2022
%P 101-154
%V 9
%I École polytechnique
%U https://doi.org/10.5802/jep.179
%R 10.5802/jep.179
%G en
%F JEP_2022__9__101_0
Gilles Carron; David Tewodrose. A rigidity result for metric measure spaces with Euclidean heat kernel. Journal de l’École polytechnique — Mathématiques, Tome 9 (2022), pp. 101-154. doi : 10.5802/jep.179. https://jep.centre-mersenne.org/articles/10.5802/jep.179/

[ACDM15] L. Ambrosio, M. Colombo & S. Di Marino - “Sobolev spaces in metric measure spaces: reflexivity and lower semicontinuity of slope”, in Variational methods for evolving objects, Adv. Stud. Pure Math., vol. 67, Mathematical Society of Japan, Tokyo, 2015, p. 1-58 | Article | MR 3587446 | Zbl 1370.46018

[ACT21] C. L. Aldana, G. Carron & S. Tapie - “A weights and compactness of conformal metrics under L n/2 curvature bounds”, Anal. PDE 14 (2021) no. 7, p. 2163-2205 | Article

[AFP00] L. Ambrosio, N. Fusco & D. Pallara - Functions of bounded variation and free discontinuity problems, Oxford Math. Monographs, The Clarendon Press, Oxford University Press, New York, 2000 | Zbl 0957.49001

[AGG19] T. Adamowicz, M. Gaczkowski & P. Górka - “Harmonic functions on metric measure spaces”, Rev. Mat. Univ. Complut. Madrid 32 (2019) no. 1, p. 141-186 | Article | MR 3896674 | Zbl 1412.31010

[AH12] K. Atkinson & W. Han - Spherical harmonics and approximations on the unit sphere: an introduction, Lect. Notes in Math., vol. 2044, Springer, Heidelberg, 2012 | Article | MR 2934227 | Zbl 1254.41015

[AT04] L. Ambrosio & P. Tilli - Topics on analysis in metric spaces, Oxford Lecture Series in Math. and its Applications, vol. 25, Oxford University Press, Oxford, 2004 | MR 2039660 | Zbl 1080.28001

[BBI01] D. Burago, Y. Burago & S. Ivanov - A course in metric geometry, Graduate Studies in Math., vol. 33, American Mathematical Society, Providence, RI, 2001 | Article | MR 1835418

[BD59] A. Beurling & J. Deny - “Dirichlet spaces”, Proc. Nat. Acad. Sci. U.S.A. 45 (1959), p. 208-215 | Article | Zbl 0089.08201

[Car19] G. Carron - “Geometric inequalities for manifolds with Ricci curvature in the Kato class”, Ann. Inst. Fourier (Grenoble) 69 (2019) no. 7, p. 3095-3167 | Article | Numdam | MR 4286831 | Zbl 1455.53065

[CC97] J. Cheeger & T. H. Colding - “On the structure of spaces with Ricci curvature bounded below. I”, J. Differential Geom. 46 (1997) no. 3, p. 406-480 | MR 1484888 | Zbl 0902.53034

[Che99] J. Cheeger - “Differentiability of Lipschitz functions on metric measure spaces”, Geom. Funct. Anal. 9 (1999) no. 3, p. 428-517 | Article | MR 1708448 | Zbl 0942.58018

[CM97] T. H. Colding & W. P. Minicozzi II - “Harmonic functions on manifolds”, Ann. of Math. (2) 146 (1997) no. 3, p. 725-747 | Article | MR 1491451 | Zbl 0928.53030

[Coh07] A. M. Cohen - Numerical methods for Laplace transform inversion, Numerical Methods and Algorithms, vol. 5, Springer, New York, 2007 | MR 2325479 | Zbl 1127.65094

[Col97] T. H. Colding - “Ricci curvature and volume convergence”, Ann. of Math. (2) 145 (1997) no. 3, p. 477-501 | Article | MR 1454700 | Zbl 0879.53030

[CY81] J. Cheeger & S. T. Yau - “A lower bound for the heat kernel”, Comm. Pure Appl. Math. 34 (1981) no. 4, p. 465-480 | Article | MR 615626 | Zbl 0481.35003

[FOT11] M. Fukushima, Y. Oshima & M. Takeda - Dirichlet forms and symmetric Markov processes, De Gruyter Studies in Math., vol. 19, Walter de Gruyter & Co., Berlin, 2011 | MR 2778606 | Zbl 1227.31001

[GG09] M. Gaczkowski & P. Górka - “Harmonic functions on metric measure spaces: convergence and compactness”, Potential Anal. 31 (2009) no. 3, p. 203-214 | Article | MR 2545982 | Zbl 1176.31019

[Gri91] A. A. Grigor’yan - “The heat equation on noncompact Riemannian manifolds”, Mat. Sb. 182 (1991) no. 1, p. 55-87 | Zbl 0743.58031

[Gri94] A. A. Grigor’yan - “Integral maximum principle and its applications”, Proc. Roy. Soc. Edinburgh Sect. A 124 (1994) no. 2, p. 353-362 | Article | MR 1273753 | Zbl 0812.58082

[Gri10] A. A. Grigor’yan - “Heat kernels on metric measure spaces with regular volume growth”, in Handbook of geometric analysis, No. 2, Adv. Lect. Math. (ALM), vol. 13, Int. Press, Somerville, MA, 2010, p. 1-60 | MR 2743439 | Zbl 1217.58018

[Gro07] M. Gromov - Metric structures for Riemannian and non-Riemannian spaces, Modern Birkhäuser Classics, Birkhäuser Boston, Inc., Boston, MA, 2007 | Zbl 1113.53001

[Hei01] J. Heinonen - Lectures on analysis on metric spaces, Universitext, Springer-Verlag, New York, 2001 | Article | Zbl 0985.46008

[HKX16] B. Hua, M. Kell & C. Xia - “Harmonic functions on metric measure spaces”, 2016 | arXiv:1308.3607v2

[Hon15] S. Honda - “Ricci curvature and L p -convergence”, J. reine angew. Math. 705 (2015), p. 85-154 | Article | MR 3377391 | Zbl 1338.53064

[Hua11] B. Hua - “Harmonic functions of polynomial growth on singular spaces with nonnegative Ricci curvature”, Proc. Amer. Math. Soc. 139 (2011) no. 6, p. 2191-2205 | Article | MR 2775397 | Zbl 1222.31004

[KZ12] P. Koskela & Y. Zhou - “Geometry and analysis of Dirichlet forms”, Adv. Math. 231 (2012) no. 5, p. 2755-2801 | Article | MR 2970465 | Zbl 1253.53035

[LTW97] P. Li, L.-F. Tam & J. Wang - “Sharp bounds for the Green’s function and the heat kernel”, Math. Res. Lett. 4 (1997) no. 4, p. 589-602 | Article | MR 1470428 | Zbl 0889.58074

[LY86] P. Li & S.-T. Yau - “On the parabolic kernel of the Schrödinger operator”, Acta Math. 156 (1986) no. 3-4, p. 153-201 | Article

[MP49] S. Minakshisundaram & A. Pleijel - “Some properties of the eigenfunctions of the Laplace-operator on Riemannian manifolds”, Canad. J. Math. 1 (1949), p. 242-256 | Article | MR 31145 | Zbl 0041.42701

[RS80] M. Reed & B. Simon - Methods of modern mathematical physics I. Functional analysis, Academic Press, Inc., New York, 1980 | Zbl 0459.46001

[SC92] L. Saloff-Coste - “A note on Poincaré, Sobolev, and Harnack inequalities”, Internat. Math. Res. Notices (1992) no. 2, p. 27-38 | Article | Zbl 0769.58054

[Stu94] K.-T. Sturm - “Analysis on local Dirichlet spaces. I. Recurrence, conservativeness and L p -Liouville properties”, J. reine angew. Math. 456 (1994), p. 173-196 | Article | MR 1301456 | Zbl 0806.53041

[Stu95] K.-T. Sturm - “Analysis on local Dirichlet spaces. II. Upper Gaussian estimates for the fundamental solutions of parabolic equations”, Osaka J. Math. 32 (1995) no. 2, p. 275-312 | MR 1355744 | Zbl 0854.35015

[Stu96] K.-T. Sturm - “Analysis on local Dirichlet spaces. III. The parabolic Harnack inequality”, J. Math. Pures Appl. (9) 75 (1996) no. 3, p. 273-297 | MR 1387522 | Zbl 0854.35016

[tERS07] A. F. M. ter Elst, D. W. Robinson & A. Sikora - “Small time asymptotics of diffusion processes”, J. Evol. Equ. 7 (2007) no. 1, p. 79-112 | Article | MR 2305727 | Zbl 1113.60085

Cité par Sources :